MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LONG NAIL KIT R2.0, TI, LEFT GAMMA3® Ø11X400MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LONG NAIL KIT R2.0, TI, LEFT GAMMA3® Ø11X400MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3325-0400S
Health Effect - Clinical Code Pain (1994)
Date of Event 03/16/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No additional information is available at this time due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.Device disposition is unknown.
 
Event or Problem Description
Lawyer of patient reports that on (b)(6) 2016 patient had surgery due to femural neck fracture.The reported nail was implanted.Thereafter, the patient did not hurt himself, did not fall, etc, yet felt pain and returned to the hospital.On (b)(6) 2016 it was discovered that the nail was broken.
 
Event or Problem Description
Lawyer of patient reports that on (b)(6) 2016 patient had surgery due to femoral neck fracture.The reported nail was implanted.Thereafter, the patient did not hurt himself, did not fall, etc, yet felt pain and returned to the hospital.On (b)(6) 2016 it was discovered that the nail was broken.
 
Additional Manufacturer Narrative
Evaluation revealed the broken nail and the broken locking screw to be primary products whereof the broken nail was regarded as main product.For both units no deviations were found during review of the manufacturing and inspection documents (dhr).Both implants were documented as faultless prior to distribution.No deficiency found during dimensional inspection of the returned product.Available information revealed that the nail allegedly broke after a period of approx.2 months of implantation.The appearance of the breakages surfaces indicated the nail had broken in fatigue manner contributed by significant tensile and torsion stresses.In this case, according to x-rays dated (b)(6) 2016, the locking screw had broken prior to the nail.Nail breakage was clearly documented on (b)(6) 2016.Medical review revealed the implants had been placed in a complex oblique four part fracture.Full weight bearing on the left leg had been allowed.From technical point of view the returned nail broke in fatigue manner contributed by high load application confirmed by significant displaced material in the medial bearing points.It could not be determined if the missing proximal part of the nail had been damaged intra operatively.From technical point of view the not returned screw most likely broke due to exceeding axial load application.As no deviation was found in the manufacturing documents a deficiency of the documented nail and screw was not verified.Review of complaint history, capa databases and risk analysis did not identify any conspicuity.The review of the risk assessment for the failure mode indicated the issue was addressed adequately.There were no actions in place related to the reported event for the subject product.No nonconformity was identified.Potential adverse events and potential root causes are / were stated in the labeling.The event was not linked to a deficiency of the devices but was rather linked to patient factors.In case further information is received the investigation reopened.

Brand Name
LONG NAIL KIT R2.0, TI, LEFT GAMMA3® Ø11X400MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key6919497
Report Number0009610622-2017-00315
Device Sequence Number890686
Product Code HSB
UDI-Device Identifier07613153313564
UDI-Public(01)07613153313564(11)151120(17)201031(10)K03668C
Combination Product (Y/N)N
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/31/2020
Device Model Number3325-0400S
Device Catalogue Number33250400S
Device Lot NumberK03668C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2017
Initial Date Received by Manufacturer 09/13/2017
Supplement Date Received by Manufacturer02/08/2018
Initial Report FDA Received Date10/06/2017
Supplement Report FDA Received Date03/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;